MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00540120
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima¿ nasobiliary catheter was used in the common bile duct during an endoscopic nasobiliary drainage (enbd) placement performed on (b)(6) 2017.According to the complainant, during preparation, while removing the working length of catheter from the holder, the catheter got separated from the joint of the rigid part.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation result: a visual evaluation of the returned device found the catheter was found separated/torn at bonded area.Kinks were noted on multiple location of the catheter.Based on the available information, it is most likely that handling and device manipulation during preparation may have contributed to the separation and kinking of the catheter.Therefore the most probable root cause of this complaint is handling damage.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
FLEXIMA¿ NASOBILIARY CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6392973
Report Number3005099803-2017-00693
Device Sequence Number443038
Product Code FGE
UDI-Device Identifier08714729337386
UDI-Public(01)08714729337386(17)20190831(10)19596208
Combination Product (Y/N)N
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberM00540120
Device Catalogue Number4012
Device Lot Number19596208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1